FDA Warns Of Skin Condition Risk From Taking Anti-Seizure Medication
December 3rd, 2013|
December 3, 2013
For those who suffer seizures, the medications that control this condition can be vital to leading a normal and healthy life. However, the U.S. Food and Drug Administration (FDA) recently issued a warning about the anti-seizure medication, Onfi (clobazam), and the serious harm it can cause users.
The Drug Injury Lawyers with the law firm of Ferrer, Poirot & Wansbrough explain Onfi is a benzodiazepine medication that is specifically used in the treatment of the disease, Lennox-Gastaut Syndrome. In recent years though, the FDA has received numerous reports from those taking the medication of serious skin reactions that include developing harmful rashes and blisters on the skin. If left untreated, the condition can develop into toxic epidermal necrolysis brought on by a condition known as Stevens-Johnson Syndrome. One such case resulted in a patient being blinded, while another claimed the victim’s life.
The FDA responded in a press release that it has revised the drug’s warning label to include information about the adverse skin reactions. The agency has also called for users of the drug to immediately report any skin reactions to their doctor. Patients should not stop taking the medication though, because of other certain health risks.
Ferrer, Poirot & Wansbrough’s team of Stevens-Johnson Syndrome Lawyers recognize the serious dangers such a drug injury can pose to patients and are here to help anyone who has suffered a serious skin reaction as the result of taking a medication that was prescribed by a doctor.